MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT60
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Conjunctivitis (1784); Hypersensitivity/Allergic reaction (1907); Visual Impairment (2138); Posterior Capsule Opacification (4807)
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient was hyperopic and underwent laser-assisted in situ keratomileusis (lasik) procedure.The patient had hyperopic regression post lasik procedure and again back to hyperopic.The iol was exchanged for different model and different diopter company lens 3 years 2 months 25 days following the initial implant procedure.As per reporter the device did not cause or contribute to the event.Additional information has been received and stated that, post implantation of lens, the patient had allergic conjunctivitis, posterior capsular opacification.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3 an h.11.A qualified cartridge was indicated with a handpiece.This would have been used with the replacement lens.It was not available in 2021 when the original lens was implanted.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The surgeon provide information that the patient was hyperopic after the lens implant in 2021.The patient underwent lasik in (b)(6) 2022 and had hyperopic regression and is now hyperopic again.The surgeon indicted that the product did not cause or contribute to the current event.The company suspect device (3.75cyl), 16.5 diopter lens was replaced with a company (3.75cyl), 18.0 diopter lens.The change in diopter of 1.5 may indicate the replacement lens was an improved choice for the patient's current visual needs.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20212127
Report Number1119421-2024-01810
Device Sequence Number7450185
Product Code MFK
UDI-Device Identifier00380652417044
UDI-Public(01)00380652417044(17)231031(11)181109(10)12662790(21)12662790075
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberTFNT60
Device Catalogue NumberTFNT60U165
Device Lot Number12662790
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer10/31/2024
11/28/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date11/28/2024
12/27/2024
Date Device Manufactured11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR; CLAREON PANOPTIX TORIC IOL; MONARCH III CARTRIDGE D; ORA WITH VERIFEYE MESSAGING, CART; PROVISC; UTRATA FORCEPS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale